MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 3 R; KNEE TIBIAL TRAY CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 3 R; KNEE TIBIAL TRAY CEMENTED
Model Number 02.07.1203R
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Aseptic loosening of a gmk sphere system 1 year 10 months after the primary.During the revision it was noted that the tibial component and the femoral component were loose and had no cement.The surgeon revised successfully all components.
 
Additional Manufacturer Narrative
Batch review performed on 28 july 2022: lot 1909605: 52 items manufactured and released on 29-apr-2020.Expiration date: 2025-04-20.No anomalies found related to the problem.To date, 51 items of the same lot have been sold with another similar reported event during the period of review.Additional device involved batch review performed on 28 july 2022 gmk-sphere 02.12.0022r femoral component sphere cemented size 2+ r (k140826) lot 2003245: 60 items manufactured and released on 08-june-2020.Expiration date: 2025-05-28.No anomalies found related to the problem.To date, 56 items of the same lot have been sold without any similar reported event during the period of review.Visual inspection performed by medacta r&d knee project mananger: revision surgery of a cemented gmk gmk sphere implant after around 2 years from implantation due to tibial aseptic loosening.During revision surgery, it was discovered that also the femoral component was loose.From visual inspection of the removed femoral component sent back for investigation (tibia not available), we can notice that some cement still adheres to the postero-medial side of the component, close to the chamfer.Poor interdigitation between cement and implant can be related to multiple factors, most likely not implant related (such as cementation process, temperature, time, presence of fluids on the surfaces of cement interface).The lack of cement adhering to the device is not evidence of a faulty device.No other elements relevant to the event can be noted from visual inspection.Clinical evaluation performed by medacta medical affairs director: revision of a cemented tka at 2 years from index surgery.Both femoral and tibial components were found thoroughly detached from the cement mantle, which suggests that some incident happened during cementation process, such as an unexpected or unperceived delay in placing the cement over the metallic component, or, more unlikely, that the components were wet when cement was applied on them.We know that the above-mentioned factors are determinant in making cement interdigitation with the metal surface almost non-existing.The visual inspection did not reveal any defect in the component surface.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 3 R
Common Device Name
KNEE TIBIAL TRAY CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15154691
Report Number3005180920-2022-00591
Device Sequence Number5234984
Product Code JWH
UDI-Device Identifier07630030819896
UDI-Public07630030819896
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/20/2025
Device Model Number02.07.1203R
Device Catalogue Number02.07.1203R
Device Lot Number1909605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Initial Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale